Flood, Pittsylvania
- When
- July 8, 5:00 AM EST to 4:00 PM EST
- Where
- Pittsylvania forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.704, -79.396 (the zone’s center; the record gives no point)
5 inches over parts of the Dan River basin. This yielded a brief period of minor river flooding between Danville and South Boston.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Remnants of Tropical Storm Cindy produced a basin wide average of 2.5 inches over parts of the Dan River basin. This yielded a brief period of minor river flooding between Danville and South Boston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 8, 2:02 AM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 302 AM EDT FRI JUL 8 2005 .SHORT TERM (TODAY)... JUST A FEW SHRA LINGERING ACROSS THE HIGHLANDS/GREENBRIER VLY EAST INTO THE PIEDMONT. MOISTURE PULLING NORTH RAPIDLY...SO ONLY INCLUDED A SLIGHT CHANCE POP IN THE NORTH EARLY. OTHERWISE...CLOUDS WILL GRADUALLY DECLINE FROM SOUTH TO NORTH TODAY...WITH MOST OF THE SRN HALF OF THE CWA SEEING MORE SUN BY AFTN. && .LONG TERM (TONIGHT THROUGH THURSDAY)... HI PRS WILL BUILD IN FROM THE NW BEHIND THE DEPARTING CINDY SYSTEM. THE HEAT WILL BEGIN RETURNING AS HGTS RISE AND MORE SUN ON TAP. SAT AFTN...AN ESE FLOW BEGINS TO DEVELOP ACROSS NC AND INTO THE MTNS. WITH A WEAK S/W TRAVERSING DEPARTING TROF AND SOME LOW LVL MOISTURE AND LIFT THINKING ISOLATED CONVECTION CAN BE EXPECTED IN THE NC HIGH COUNTRY AND ADJACENT FOOTHILLS. ALL EYES WILL BE ON THE TRACK OF HURRICANE DENNIS FOR FORECAST INFLUENCES BEGINNING SUNDAY. TIMING APPEARS TO BE A TAD SLOWER...SO BACKED OFF ON POPS SOMEWHAT DURING SUN TIME FRAME. STILL THINKING PLENTY OF SUN WILL SEND TEMPS CLOSE TO AND AROUND 90 IN THE PIEDMONT...TAPERING BACK TO THE UPPER 70S/LOWER 80S WEST. AGAIN...SRN CWA STANDS ANY CHANCE WITH E-SE FLOW INCREASING WITH MOISTURE IN THE LOW LVLS. MADE NO CHANGES BEYOND SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 525 AM EDT FRI JUL 8 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-090930- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 525 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA... SOUTH CENTRAL VIRGINIA...CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HURRICANE DENNIS IS EXPECTED TO MAKE LANDFALL ALONG THE GULF COAST ON SUNDAY EVENING. AT THIS TIME IT IS FORECAST TO TRACK ACROSS THE TENNESSEE VALLEY. HOWEVER...ANY CHANGE IN THIS PATH THAT BRINGS THE STORM CLOSER TO THE APPALACHIANS COULD MEAN RAIN FROM THIS SYSTEM ANY TIME FROM SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467561, 5467562.